Mirena UID

Patient : Have has Mirena IUD for 2 1/2 years. i am one of the one that my period never went away or became lighter. It is regulated now. i am now having weight gain, hot flashes, sore breasts, nausea to smells, metallic taste to everything I eat and drink. Was never been able to feel the strings, but was told IUD is hanging low. Could it be pregnancy and still getting period? Or just side effects of Mirena all of a sudden
Symptoms:  nausea, vomitting to certain smells, metallic taste to everything, sore breasts, fatigue
Doctor :   Thank you for your question. Your symptoms that you are experiencing are well documented side effects of a hormone base d IUD. You may simply be experiencing symptoms of your IUD and it is possible to have spotting while on an IUD. However, if your IUD has moved, it may be rendered ineffective and you can become pregnant. We recommend that you see your gynaecologist and be examined to see if this is the case. If it has moved, then it would be best to undergo pregnancy testing to be certain that you have not become pregnant. Thank you for choosing Askthedoctor.com

Related Q&A

Q: I am taking Cerazette and taking birth control as the first time. I accidentally start the first pill from the bottom...

Q: When taking POP birth control norethindrone how close to the time you are supposed to take it can it still be effecti...

Q: I've noticed my stomach has been gurgling since the last time i had sex they day after my period ended. I am on birth...

Q: I've been taking junel birth control. I just finish my first pack and now this week I'm on withdrawal bleeding. But i...

Q: Is it ok to take brith control after labral reconstruction surgery?

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews